Alert archive / Indiana / Areal Flood Advisories in 2021

Areal Flood Advisory 21, NWS Louisville, KY

June 3, 2021Dubois County, Indiana

NWS Louisville, KY issued this areal flood advisory at Jun 3, 2021, 3:39 PM EDT for Dubois County, Indiana. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Jun 3, 2021, 3:39 PM EDT (19:39 UTC)
Expired
Jun 3, 2021, 6:45 PM EDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon

County Dubois County, IN

The radar

The Evansville,IN radar (KVWX), 78 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1468 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

694 
WGUS83 KLMK 031939
FLSLMK

Flood Advisory
National Weather Service Louisville KY
339 PM EDT Thu Jun 3 2021

INC037-032245-
/O.NEW.KLMK.FA.Y.0021.210603T1939Z-210603T2245Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dubois IN-
339 PM EDT Thu Jun 3 2021

The National Weather Service in Louisville has issued a

* Flood Advisory for...
  Northern Dubois County in south central Indiana...

* Until 645 PM EDT.

* At 339 PM EDT, Doppler radar indicated heavy rain due to 
  thunderstorms. Minor flooding is ongoing or expected to begin 
  shortly in the advisory area. Between 1 and 2 inches of rain have 
  fallen in the past hour.

* Heavy rainfall and ponding of water will result in hazardous 
  driving conditions. Use caution, slow down, and never drive into 
  flood waters.

* Some locations that will experience flooding include...
  Jasper, Kellerville, Dubois Crossroads, Haysville, Thales, 
  Crystal, Hillham and Norton.

Additional rainfall amounts of 0.5 to 1 inch are expected over the 
area. This additional rain will result in minor flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report flooding to your local law enforcement agency when you 
can do so safely and have them relay your report to the National 
Weather Service in Louisville.

&&

LAT...LON 3849 8668 3846 8679 3839 8692 3840 8696
      3844 8701 3846 8700 3850 8696 3849 8696
      3849 8695 3851 8693 3850 8692 3850 8690
      3849 8688 3851 8687 3851 8684 3853 8684
      3853 8668

$$

EBW

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this areal flood advisory went out at Jun 3, 3:12 PM EDT, 27 minutes earlier.

Area forecast discussion, Jun 3, 3:12 PM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
312 PM EDT Thu Jun 3 2021

.Short Term...(This evening through Friday)
Issued at 310 PM EDT Thu Jun 3 2021

Current sfc analysis places the cold front across western Kentucky,
evident by NW winds on the Kentucky Mesonet. Current radar shows a
line of strong and severe storms pushing through the Bluegrass in a
region where MLCAPE remains roughly 1000 J/kg and effective shear of
30-40kts. Additionally, another line of showers and a few rumbles of
thunder are ongoing across southern IN. Hi-res guidance suggests
these precip shields will track eastward through the rest of the
afternoon. By this evening, precip should begin to taper off as the
sfc front pushes east, but the upper trough axis should still be
located across the Ohio Valley through the short term. Dry
conditions should be present for counties west of I-65 by 00z, but
lingering slight and chc pops will remain for our eastern CWA
through 05z or so as the sfc low passes to our north. Gusty winds
today will lighten after the front passes through, and skies will
gradually clear overnight. These two factors, along with well
saturated grounds, will result in a good potential for dense fog
development for the overnight and early Friday morning. Friday
morning lows are forecast to drop into the upper 50s across the
region, slightly cooler than climo.

For tomorrow, sfc high pressure will spread across the region,
resulting in dry conditions and mostly sunny skies. Temperatures
will climb into the low to mid 80s under with light west winds.

&&

.Long Term...(Friday night through Thursday)
Issued at 245 PM EDT Thu Jun 3 2021

Friday Night through Sunday Night...

A bubble of sfc high pressure under shortwave ridging aloft will
keep us dry for most of the weekend, with plenty of sunshine on
Saturday driving above normal temps. By Sunday a closed low over
Texas starts to open up but will move only slowly to the north, and
moisture transport will increase over the Mississippi Valley, and
the more amplified ridging will be along or east of the
Appalachians. This will open the door for a 20-30 POP expanding into
the area from the southwest late in the day. Even with the
increasing cloud cover, Sunday looks a little warmer than Saturday
with the modest warm advection.

Monday Through Thursday...

Expect a broad moisture feed into the Ohio Valley as we'll see deep
southerly flow in between a baggy upper trof over the Mississippi
Valley and a Bermuda high. No large scale focus or source of lift is
evident, so wouldn't expect any day to be a washout, but we will see
diurnally driven convection each day. So in spite of likely POPs,
would not expect coverage to be more than scattered at any given
time. Daytime temps will be tricky and highly dependent on the
timing of any storms, but will generally run right slightly above
normal for early June. Given the clouds and the humid air mass, min
temps will trend upward through the week, with at least a couple
nights only dropping to the upper 60s or even near 70 in Louisville.

&&

.Aviation...(18Z TAF Issuance)
Issued at 130 PM EDT Thu Jun 3 2021

Line of showers and storms are currently ongoing across the area
this afternoon, resulting in reduced visibilities and heavy
downpours. MVFR cats will continue until the front passes this
evening. Ceilings will break behind the front, resulting in clearing
skies. Mostly clear skies overnight combined with rather light winds
and saturated grounds from this afternoon rains will result in fog
potential for the terminals. Most dense fog will possibly impact the
BWG area. By sunrise tomorrow, fog should begin to dissipate.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...CJP
Long Term...RAS
Aviation...CJP
Hazardous weather outlook, Jun 3, 3:23 PM EDT, 16 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
323 PM EDT Thu Jun 3 2021

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-041930-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
323 PM EDT Thu Jun 3 2021 /223 PM CDT Thu Jun 3 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

A few showers and storms are possible this afternoon as the cold
front arrives, but drier conditions will arrive this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered afternoon thunderstorms are possible each day Monday
through Wednesday. The main hazards will be briefly heavy rainfall
and localized minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any flooding or weather related
damage this afternoon and evening.

CJP/RAS

In the hours before

Special weather statement, Jun 3, 1:44 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Louisville KY
144 PM EDT Thu Jun 3 2021

KYZ033>035-038-039-031830-
Shelby-Henry-Franklin-Spencer-Anderson-
144 PM EDT Thu Jun 3 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SPENCER...EASTERN
SHELBY...NORTHWESTERN ANDERSON...SOUTHEASTERN HENRY AND WESTERN
FRANKLIN COUNTIES...

At 144 PM EDT, a strong thunderstorm was located 7 miles southeast of
Shelbyville, moving northeast at 30 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Bryant, Mulberry, Benson, Elmburg, Avenstoke, Flag Fork, Old
Christianburg, Graefenburg, Bridgeport and Hatton.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3838 8489 3837 8488 3810 8497 3809 8504
      3804 8508 3800 8520 3830 8515 3838 8490
TIME...MOT...LOC 1744Z 239DEG 28KT 3812 8514

JDG
Special weather statement, Jun 3, 1:57 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Louisville KY
157 PM EDT Thu Jun 3 2021

KYZ035-039-040-046-047-031830-
Mercer-Woodford-Franklin-Washington-Anderson-
157 PM EDT Thu Jun 3 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MERCER...
WESTERN WOODFORD...ANDERSON...NORTHEASTERN WASHINGTON AND FRANKLIN
COUNTIES...

At 157 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles west of Frankfort to 6 miles west
of Lawrenceburg to 11 miles northeast of Springfield. Movement was
east at 35 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Frankfort, Lawrenceburg, Versailles, Ballard, Slickway, Dugansville,
Anderson City, Glensboro, Farmdale and Johnsonville.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3819 8472 3819 8473 3817 8471 3818 8470
      3809 8471 3783 8481 3784 8518 3798 8509
      3804 8508 3807 8505 3811 8505 3813 8502
      3816 8501 3826 8500 3827 8474
TIME...MOT...LOC 1757Z 258DEG 31KT 3821 8499 3800 8501 3784 8514

DM
Special weather statement, Jun 3, 2:21 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Louisville KY
221 PM EDT Thu Jun 3 2021

KYZ036-040-041-048-031845-
Scott-Woodford-Fayette-Jessamine-
221 PM EDT Thu Jun 3 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WOODFORD...
SCOTT...NORTHWESTERN JESSAMINE AND NORTHWESTERN FAYETTE COUNTIES...

At 221 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Frankfort to near Versailles to 6
miles north of Harrodsburg. Movement was east at 35 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Lexington, Georgetown, Versailles, Meadowthorpe, Dunbar High School,
Thoroughbred Acres, Cardinal Hill, Northland, Highlands and Fayette
Mall.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3796 8446 3790 8478 3791 8478 3789 8480
      3809 8473 3818 8477 3819 8472 3832 8474
      3838 8452 3814 8440
TIME...MOT...LOC 1821Z 260DEG 31KT 3825 8481 3810 8473 3785 8485

DM
Special weather statement, Jun 3, 2:58 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Louisville KY
258 PM EDT Thu Jun 3 2021

KYZ041-048-031915-
Fayette-Jessamine-
258 PM EDT Thu Jun 3 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JESSAMINE AND
CENTRAL FAYETTE COUNTIES...

At 258 PM EDT, a strong thunderstorm was located over Veterans Park,
moving east at 35 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Lexington, Nicholasville, Veterans Park, Cadentown, Dunbar High
School, U K Arboretum, Chevy Chase, Fayette Mall, Chilesburg and
Coletown.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3802 8429 3800 8432 3797 8432 3796 8431
      3796 8432 3795 8431 3794 8434 3793 8433
      3793 8434 3792 8457 3802 8458 3808 8429
TIME...MOT...LOC 1858Z 260DEG 31KT 3797 8450

DM
Special weather statement, Jun 3, 3:13 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Louisville KY
313 PM EDT Thu Jun 3 2021

KYZ042-043-049-032000-
Bourbon-Nicholas-Clark-
313 PM EDT Thu Jun 3 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CLARK...EASTERN
BOURBON AND NICHOLAS COUNTIES...

At 312 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles southeast of Cynthiana to near
Paris to 8 miles southeast of Cadentown. Movement was east at 25 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Winchester, Carlisle, Millersburg, North Middletown, Blacks
Crossroads, Constant Station, Renick, Lyndale, Stony Point and Tebbs.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3818 8399 3812 8408 3796 8399 3793 8434
      3795 8431 3795 8432 3797 8431 3797 8432
      3802 8428 3815 8421 3832 8422 3840 8393
      3836 8392 3836 8389 3835 8390 3836 8387
      3833 8386 3834 8384 3832 8385 3831 8383
TIME...MOT...LOC 1912Z 260DEG 20KT 3830 8421 3814 8418 3791 8435

DM
Special weather statement, Jun 3, 3:18 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Louisville KY
318 PM EDT Thu Jun 3 2021

KYZ041-048-056-057-031945-
Fayette-Jessamine-Madison-Garrard-
318 PM EDT Thu Jun 3 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN GARRARD...
SOUTHEASTERN JESSAMINE...NORTHWESTERN MADISON AND SOUTHEASTERN
FAYETTE COUNTIES...

At 318 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Veterans Park to 7 miles northwest
of Lancaster. Movement was northeast at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Lexington, Nicholasville, Spears, Coletown, Valley View, Athens,
Logana, Stone, Toddville and Union Mills.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3794 8434 3793 8433 3793 8434 3792 8433
      3792 8434 3791 8434 3767 8457 3770 8474
      3773 8471 3773 8469 3774 8470 3774 8469
      3775 8469 3794 8449 3798 8442 3795 8431
TIME...MOT...LOC 1918Z 232DEG 50KT 3790 8444 3770 8466

DM

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 9:26 PM EDTAreal Flood AdvisoryLMKDubois2 hr
Jun 2, 11:32 PM EDTAreal Flood AdvisoryLMKDubois, Orange2 hr
Jun 3, 4:57 PM EDTSpecial Weather StatementLMKHarrison33 min

Nearby

Areal Flood Advisories in Indiana, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.